Cardiac arrest after ibogaine intoxication

Cardiac arrest after ibogaine intoxication

Abstract

Ibogaine is a psychoactive herbal medication with alleged antiaddiction properties. We report a case of ibogaine intoxication mimicking Long-QT syndrome resulting in ventricular flutter and nearby cardiac arrest. A 61-year-old man experienced massive QT prolongation and ventricular flutter at a rate of 270 beats per minute requiring defibrillation after ingestion of a large dose of Ibogaine. The ingested dose of 65-70 mg/kg represents the highest survived ibogaine dose reported to date. As a result of the long plasma half-life of ibogaine, it took 7 days for the patient’s QT interval to normalize.

Steinberg, C., & Deyell, M. W. (2018). Cardiac arrest after ibogaine intoxication. Journal of arrhythmia34(4), 455-457.,  10.1002/joa3.12061

Link to full text

By | 2019-02-11T20:20:55+00:00 12 June 2018|Tags: , |